Wildfire, Lipscomb
- When
- August 17, 2:40 AM CST to 10:00 AM CST
- Where
- Lipscomb forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
The Duke Road Wildfire began about five miles northwest of Lipscomb Texas in Lipscomb County around 0240CST. The wildfire was determined to have been caused by lightning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Duke Road Wildfire began about five miles northwest of Lipscomb Texas in Lipscomb County around 0240CST. The wildfire was determined to have been caused by lightning. The wildfire consumed approximately five hundred acres and there were no reports of any homes or other structures being threatened, damaged or destroyed by the wildfire. There were also no reports of any injuries or fatalities. There were a total of six fire departments and other fire agencies that responded to the wildfire. The wildfire was contained around 0600CST and brought under control around 1000CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 17, 2:35 AM CST, 5 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 335 AM CDT Sat Aug 17 2019 .SHORT TERM...Today and Tonight Isolated to scattered thunderstorms continue at this time across southeast half of Combined Texas and Oklahoma Panhandles. With slow movement of shortwave trof emerging from northeast New Mexico, have opted to include isolated showers and thunderstorms during morning hours across much of this same area. Expect that thunderstorms will increase in coverage during the late afternoon and early evening, with best coverage across eastern sections where instability and low-level moisture flux convergence will be maximized. Shear expected to rise above 30 kt during the evening across eastern sections. Well mixed inverted-V soundings and DCAPES well above 1000 J/kg, expect that strong to severe gusts will be possible with the stronger storms. High temperatures today expected to be at or slightly above those of yesterday. Will issue Heat Advisory for Palo Duro Canyon, Armstrong, Potter, Randall, and Hutchinson Counties where highs of 105 degrees are expected. Cockrell && .LONG TERM...Sunday through Friday The heat continues for the first part of the extended periods, as high temperatures remain at or above 100 degrees on Monday. Some areas on Monday will be near 105, or maybe slightly higher, meaning additional heat advisories may be necessary early next week. The GFS,ECMWF,and the various blends suggest the ridge center will be right on top of the Panhandles, to the tune of 594-595dm heights. Therefore, Monday will be the hottest day next week, as the extended models start to show some improvement in the pattern. The improvement begins as early as Tuesday, as the ridge axis shifts just enough to allow some mid and high level moisture to increase from the monsoon, which will increase clouds through much of the day on Tuesday. This will allow for temperatures to not drop a few degrees, but still topping out in the upper 90s. Monsoonal thunderstorms are expected to develop in the higher terrain late Tuesday, and some of those will make their way into the Panhandles early Wednesday. Northwest flow continues through the day on Wednesday, and rain chances increase for everyone as well. With increased cloud cover and at least scattered thunderstorms, high temperatures will only reach the lower 90s on Wednesday, and may not even reach 90 degrees on Thursday. Confidence in this scenario is bolstered by the fairly good agreement in the synoptic scale models, and the GEFS mean. There are some subtle differences, especially Tuesday afternoon, where the ECMWF doesn't quite decrease the ridge as fast as the GFS/GEFS. However, by Wednesday afternoon, most solutions begin to converge on northwest flow across the region and at least some chances for rain/thunderstorms. While rain chances and a bit lower temperatures will be nice, by the end of the week, the ridge begins to build eastward, which should spell back to seasonable normals by next weekend. Fox && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 102 70 103 72 101 / 10 10 0 5 0 Beaver OK 104 69 101 69 105 / 10 10 0 5 0 Boise City OK 100 62 98 64 101 / 10 10 0 5 0 Borger TX 108 72 107 74 107 / 10 10 0 5 0 Boys Ranch TX 105 68 103 70 103 / 5 10 0 5 0 Canyon TX 102 69 103 72 101 / 20 10 5 5 0 Clarendon TX 104 74 105 75 103 / 30 20 0 10 5 Dalhart TX 103 62 100 65 101 / 0 10 0 5 0 Guymon OK 103 65 100 67 103 / 10 10 0 5 0 Hereford TX 103 68 103 71 101 / 10 10 0 5 0 Lipscomb TX 106 72 105 74 106 / 20 20 0 10 0 Pampa TX 104 71 103 73 103 / 20 20 0 5 0 Shamrock TX 103 72 104 74 103 / 30 20 0 10 5 Wellington TX 105 74 106 75 105 / 30 20 0 10 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 3/14
Hazardous Weather Outlook...CORRECTED National Weather Service Amarillo TX 123 AM CDT Sat Aug 17 2019 OKZ001>003-TXZ001>020-317-171100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 123 AM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated thunderstorms will occur across mainly the eastern half of the Panhandles. The threat for severe thunderstorms is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across much of the Panhandles Saturday and Saturday night and again Tuesday night through Thursday. Some of the storms may become severe with damaging winds the main threat. High temperatures are expected to warm into the 105 to 108 degree range in Palo Duro Canyon and parts of the central Texas Panhandle Saturday, Sunday, and Monday. A heat advisory may become necessary for these areas. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed on Saturday. Cockrell
Special Weather Statement National Weather Service Amarillo TX 956 PM CDT Fri Aug 16 2019 TXZ014-015-019-020-170345- Gray TX-Wheeler TX-Donley TX-Collingsworth TX- 956 PM CDT Fri Aug 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...SOUTHERN GRAY... NORTHERN COLLINGSWORTH AND NORTHEASTERN DONLEY COUNTIES UNTIL 1045 PM CDT... At 955 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northwest of Texola to 4 miles north of Lake Mcclellan. Movement was east at 30 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Shamrock, Wheeler, Mclean, Lefors, Lake Mcclellan, Twitty, Lela, Alanreed and Kellerville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3517 10094 3543 10104 3559 10000 3513 10000 TIME...MOT...LOC 0255Z 281DEG 25KT 3533 10005 3528 10086 Ward
Special Weather Statement National Weather Service Amarillo TX 1144 PM CDT Fri Aug 16 2019 TXZ010-170515- Hemphill TX- 1144 PM CDT Fri Aug 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR HEMPHILL COUNTY UNTIL 1215 AM CDT... At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles southeast of Canadian, moving northeast at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Canadian and Lake Marvin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3562 10040 3598 10043 3605 10000 3562 10000 TIME...MOT...LOC 0444Z 240DEG 21KT 3584 10035 JC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1148 PM CDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM TSTM WND GST 6 E CANADIAN 35.92N 100.28W
08/16/2019 M61 MPH HEMPHILL TX MESONET
&&
EVENT NUMBER AMA1901083
LFMThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908480.